# SDR 2024FA0000582

- Difficulty date: December 21, 2021
- Submitted: August 8, 2024
- Operation: General aviation
- Make and model: Bell 429
- Aircraft serial: 57408
- Aircraft time: 228 hours
- System (JASC): 2121 · Air Distribution Fan
- Part: Blower
- Part number: S6085EC3
- Part serial: 1D4686253
- Condition: Failed
- Location: Zone 200
- Part time: 571 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: B
- Precautionary procedure: E

## Discrepancy

WHILE THE AIRCRAFT WAS RUNNING AT GROUND IDLE, SMOKE WAS NOTICED COMING FROM THE TRANSMISSION COWLS. THE AIRCRAFT WAS SHUT DOWN AND ON INSPECTION, THE AIR-CONDITIONER DRIVE BELT WAS FOUND SNAPPED. THE AIR-CONDITIONER COMPRESSOR WAS FOUND TO BE SEIZED AND BADLY HEAT EFFECTED. DURING FAULT FINDING, THE POSITIVE WIRE TO THE COMPRESSOR CLUTCH WAS FOUND BROKEN AT THE TERMINATED SPLICE, PN CTM-16-513. THE CONTACT HAD BEEN INCORRECTLY TERMINATED RESULTING IN THE WIRE BREAKAGE. THE BINARY SWITCH WAS FOUND TO READ 10 OHMS WITH THE SYSTEM CHARGED – THE REPLACEMENT BINARY SWITCH READS 0.3 OHMS, AS EXPECTED. THE BINARY SWITCH WAS ALSO FOUND HAND TIGHTENED TO THE AIR-CONDITIONER SYSTEM LINES.  
DURING A GROUND RUN, WE FOUND THE SYSTEM HIGH PRESSURE READINGS REACHED 410 PSI. THE REPLACED BINARY SWITCH WOULD THEN CUT THE COMPRESSOR CLUTCH OUT AS DESIGNED. THIS LEAD US TO CHECK THE CONDENSER BLOWER FAN OPERATION, AND WHILE FOLLOWING THE INSTRUCTION DETAILED IN THE SERVICE MANUAL (429EC-200M-1), THE CONDENSER BLOWER FAN WAS FOUND TO BE U/S. THE CONDENSER BLOWER FAN WAS REPLACED AND THE AIR-CONDITIONER SYSTEM MADE SERVICEABLE.
